Home » Frequently asked Questions on Health » How can my husband’s depressive state of mind be managed?

How can my husband’s depressive state of mind be managed?

Q: My 27 years old husband is unemployed for the last three years and has started suffering from sleep disturbance, suicidal tendency, extreme hunger etc. We consulted a doctor who prescribed Mirtaz 30, Nexito 10 and Oleanz. Now my husband has got a good job overseas and he stopped the medicines but he is again suffering with the same problem and also withdrawal syndromes. We are worried. What should we do?

A:Your husband has been through significant depressive symptoms. He has also shown improvement on the current medication regime. He tried stopping the medication by himself and suffered a relapse. Mirtazepine (mirtaz) is an antidepressant with sedating properties, so helps in sleep. It shall be useful to check his CBC (Complete blood count) on this medication. Escitalopram (nexito) is an antidepressant medication and can be used in conjunction with mirtazepine. Olanzapine helps in controlling irritability and stabilising mood. There are reasons that I suggest he should not stop his current medication:

  • He has benefitted from the regime,
  • He had a relapse when he stopped medications on his own and
  • He is now in a phase of planning to travel abroad for work. This is not the right time to consider significant changes in the prescription, particularly when he is settled on the medications.
May I suggest the following:-

He should try not to stay alone abroad (if possible look into the possibility of joining him there/ else maintain regular dialogue and positive communication)

Maintain regular contact with his treating Psychiatrist

Maintain a healthy sleep-wake schedule

Avoid Excessive sweets in diet

Consider some regular exercise regime

Get blood CBC, Sugar, Thyroid and lipid profile checked

Take out some time for relaxation and destressing self

Your positive encouraging approach can help him. Try to relieve him of his guilt feelings. Perhaps, alongside medication, a cognitive approach in counseling/CBT can be of help.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------